| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 17(3); 2006 > Article
Journal of The Korean Society of Emergency Medicine 2006;17(3): 273-276.
A Case Report of Treatment of Renal Insufficiency and Toxic Hepatitis Caused By Amlodipine Intoxication
Jun Hong Park, Seong Jung Kim, Nam Soo Cho
Department of Emergency Medicine, Chosun University Hospital, Gwangju, Korea. ksj@chosun.ac.kr
ABSTRACT
Amlodipine is widely used in the management of diverse cardiovascular conditions, including hypertension, arrhythmias, angina and myocardiac infarction. When overdosed, the drugs cause hypotension, bradycardia, cardiogenic shock, mental change, generalized seizure, hyperglycemia with metabolic acidosis, rarely toxic hepatitis and renal insufficiency. Initial management of critically ill patients consists of supporting airway, breathing and circulation. Maintenance of adequate circulation in poisoned patients often requires a multitude of simultaneous therapies including intravenous fluids, vasopressors, calcium, glucagon, phosphodiesterase inhibitors and high-dose insulin. We report a case of successful treatment of renal insufficiency and toxic hepatitis caused by calcium channel blocker intoxication.
Key words: Amlodipine, Renal Insufficiency, Hepatitis, Toxic
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: empjy@csuh.co.kr
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI